Comptes Rendus
Numerical Analysis
A vector Hamilton–Jacobi formulation for the numerical simulation of Euler flows
Comptes Rendus. Mathématique, Volume 342 (2006) no. 2, pp. 151-156.

A vector Hamilton–Jacobi formulation of the Euler equations for fluids is studied numerically. The long term objective is to find the sensitivity of a flow with respect to a parameter, which is solution of the linearized Euler equations with Dirac singularities in the initial conditions. A Hamilton–Jacobi formulation uses integral of the primitive variable so that Dirac singularities become shocks. It is shown here that there are vector Hamilton–Jacobi formulations for any vector conservation laws and that they can be simulated numerically with packages such as GO++ which we adapted to the vector case both on structured and unstructured meshes for this purpose.

On présente, à des fins numériques, une formulation de type Hamilton–Jacobi vectoriel pour les lois de conservations comme les équations d'Euler pour les fluides compressibles. L'application visée est le calcul des sensibilités des écoulements par rapport à un paramètre car il faut alors résoudre une équation d'Euler linéarisée avec des masses de Dirac dans les conditions initiales alors qu'avec la formulation Hamilton–Jacobi les masses de Dirac deviennent des discontinuités de chocs. On montre ici que toute loi de conservation vectorielle admet une représentation Hamilton–Jacobi vectorielle et que ces nouvelles équations peuvent être intégrées numériquement par les techniques du logiciel GO++ par exemple, qui a été adapté aux cas vectoriels en maillage structuré et non-structuré pour cet objectif.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.11.007

Philippe Hoch 1; Olivier Pironneau 2

1 CEA/DAM Île de France, service DCSA/SSEL, BP 12, 91680 Bruyères le Châtel, France
2 Laboratoire Jacques-Louis Lions, UPMC, 175, rue du Chevaleret, 75013 Paris, France
@article{CRMATH_2006__342_2_151_0,
     author = {Philippe Hoch and Olivier Pironneau},
     title = {A vector {Hamilton{\textendash}Jacobi} formulation for the numerical simulation of {Euler} flows},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {151--156},
     publisher = {Elsevier},
     volume = {342},
     number = {2},
     year = {2006},
     doi = {10.1016/j.crma.2005.11.007},
     language = {en},
}
TY  - JOUR
AU  - Philippe Hoch
AU  - Olivier Pironneau
TI  - A vector Hamilton–Jacobi formulation for the numerical simulation of Euler flows
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 151
EP  - 156
VL  - 342
IS  - 2
PB  - Elsevier
DO  - 10.1016/j.crma.2005.11.007
LA  - en
ID  - CRMATH_2006__342_2_151_0
ER  - 
%0 Journal Article
%A Philippe Hoch
%A Olivier Pironneau
%T A vector Hamilton–Jacobi formulation for the numerical simulation of Euler flows
%J Comptes Rendus. Mathématique
%D 2006
%P 151-156
%V 342
%N 2
%I Elsevier
%R 10.1016/j.crma.2005.11.007
%G en
%F CRMATH_2006__342_2_151_0
Philippe Hoch; Olivier Pironneau. A vector Hamilton–Jacobi formulation for the numerical simulation of Euler flows. Comptes Rendus. Mathématique, Volume 342 (2006) no. 2, pp. 151-156. doi : 10.1016/j.crma.2005.11.007. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2005.11.007/

[1] S. Augula; R. Abgrall High order numerical discretization for Hamilton–Jacobi equations on triangular meshes, J. Sci. Comput., Volume 15 (2000), pp. 197-229

[2] C. Bardos; O. Pironneau Sensitivities for Euler Flows, C. R. Acad. Sci. Paris, Ser. I, Volume 335 (2002), pp. 839-845

[3] G. Barles Solutions de viscosité des équations de Hamilton–Jacobi, Springer-Verlag, 1994

[4] J.D. Benamou; P. Hoch GO++: A modular Lagrangian/Eulerian software for Hamilton Jacobi equations of geometric optics type, M2AN, Volume 36 (2002) no. 5, pp. 883-905 (ou rapport technique INRIA RR-4409 2002)

[5] J. Bourgain; H. Brezis On the equation Y=f and application to control of phases, JAMS, Volume 16 (2002) no. 2, pp. 393-426

[6] B. Cockburn; C. Johnson; C.-W. Shu; E. Tadmor An introduction to the discontinuous Galerkin method for convection dominated problems (A. Quarteron, ed.), Advanced Numerical Approximation of Nonlinear Hyperbolic Equations, Lecture Notes in Math., vol. 1697, Springer, 1998, pp. 325-432

[7] B. Cockburn; S.W. Shu Runge–Kutta discontinuous Galerkin methods for convection-dominated problems, J. Sci. Comput., Volume 16 (2002), pp. 173-261

[8] M.G. Crandall; P.L. Lions Two approximations of solutions of Hamilton–Jacobi equations, Math. Comp., Volume 43 (1984), pp. 1-19

[9] B. Engquist; O. Runborg Multi-phase computations in geometrical optics, J. Comput. Appl. Math., Volume 74 (1996), pp. 175-192

[10] Y. Giga, Viscosity solutions with shocks, Hokkaido Univ., Preprint Series in Math. 519, 2001

[11] S. Jin; S.P. Xin Numerical passage from systems of conservation laws to Hamilton–Jacobi equations and relaxation schemes, SINUM, Volume 35 (2004) no. 6, pp. 2385-2404

[12] P.L. Lions Generalized Solutions of Hamilton–Jacobi Equations, Longman, Harlow, 1982

[13] S. Osher; C.W. Shu High-Order essentially nonoscillatory schemes for Hamilton–Jacobi equations, SIAM J. Numer. Anal., Volume 28 (1991), pp. 907-922

[14] M. Spivak Calculus on Manifolds, Benjamin, New York, 1965

Cited by Sources:

Comments - Policy